MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was reported regarding the dib00 cartridge tip, which cracked during lens insertion.As the lens is advanced, the cartridge tends to crack near the tip, raising concerns about potential injury to patient.Despite the crack, the lens was successfully implanted without any adverse effects on the patient.It was indicated that the surgeon has experienced additional similar incidents.No further information was provided.Trough follow ups, the account mentioned that they use balanced salt solution (bss) at room temperature, which is introduced from the cartridge canopy.They do not open the lens until the end of phacoemulsification; at that point, they open the lens and prepare it for use.The dwell time is 3 to 4 minutes, and the surgical technician performs the initial advancement.The technician believes that the doctor applies a ¼ twist during the advancement process.It was confirmed that there have been no injuries in any of the cases, no interventions have been required, and the lenses have been successfully implanted and remain in place to date.Additionally, the patient's outcome have been good.No further information was provided.This emdr report pertains to the lens, model dib00, sn (b)(6).Separate reports will be submitted for the other incidents.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not available.Section d6b: if explanted, give date: not applicable as the device remains implanted section h3(no): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the code "4114" was inadvertently entered in the section "h6" of the initial mdr report instead of "4117"; therefore, the information has been corrected in this supplemental mdr report.The following field was updated accordingly: additional code added: section h6: type of investigation: 4117.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: a customer photo was provided and evaluated.The photo displays the suspect handpiece, and the plunger rod can be observed to be partially advanced.Due to the quality of the photo and no product received, no further evaluation could be performed.No issues were identified.The complaint issue "cartridge tip cracked/damaged" was not identified during photo evaluation.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21532105
Report Number3012236936-2025-000064
Device Sequence Number12546215
Product Code HQL
UDI-Device Identifier05050474731844
UDI-Public(01)05050474731844(17)260417
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/12/2025
03/16/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/16/2025
03/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown